Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 18, NWS Lincoln, IL

April 6, 2001Champaign County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 6, 2001, 1:40 PM CDT for Champaign County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 6, 2001, 1:40 PM CDT (18:40 UTC)
Expired
Apr 6, 2001, 2:30 PM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Champaign County, IL

The radar

The Lincoln radar (KILX), 110 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 12:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
903 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 061841
SVRSPI
ILC019-061930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
140 PM CDT FRI APR 6 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 230 PM CDT

* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHWEST OF RANTOUL...OR ABOUT 5
  MILES EAST OF GIBSON CITY...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANTOUL
  GIFFORD
  LUDLOW

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4041 8795 4040 8843 4022 8795

HEDGES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:43 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 6, 10:43 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1042 AM CDT THU APR 5 2001

MESOETA AND RUC MODELS FM 12Z BOTH SUGGESTED BOUNDARIES FM EARLIER
CONVECTION STILL ACRS ILX CWA...WITH SFC MOISTURE CONVERGENCE
APPARENT SOUTH OF MAIN SYNOPTIC SCALE FRONT. MAIN SURFACE FNT FM
SE IA TO JUST NORTH OF PIA...TO NRN IN ATTM. CONVECTION ALONG THIS
REMAINING MAINLY NORTH OF ILX CWA. INSTABILITY EXPECTED TO ENHANCE
ACRS CRL IL THIS AFTERNOON. THIS AND PRE-EXISTING BOUNDARIES (AT
LEAST TWO APPARENT OFF KILX 88D) WILL BRING CHANCE OF STORMS TO OUR
REGION AGAIN TODAY. BEST CHANCES TO REMAIN IN THE NORTH CLOSER TO
MAIN SYNOPTIC BOUNDARY WHERE CAP IS WEAKEST.

CURRENT ZONES HAVE A GOOD HANDLE ON THESE TRENDS FOR PERIOD ONE.
TEMPS STILL LOOK ON TRACK. ONLY PROBLEM AREA LOOKS TO BE WINDS...SO
UPDATE WL BE COMING OUT SHORTLY TO ADJUST WIND SPEEDS TODAY.

.ILX...NONE.

PLAHMER

In the hours before

Special weather statement, Apr 6, 11:15 AM CDT, 2 hours 25 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT FRI APR 6 2001

A FRONTAL BOUNDARY ACROSS NORTHERN ILLINOIS IN COMBINATION WITH
ABUNDANT MOISTURE AND INSTABILITY WILL HELP TO TRIGGER SHOWER AND
THUNDERSTORM ACTIVITY ACROSS MUCH OF CENTRAL ILLINOIS THIS AFTERNOON
AND THIS EVENING.

SOME OF THE STORMS MAY BE SEVERE...MAINLY ALONG AND NORTH OF A LINE
FROM ST. LOUIS TO DECATUR TO CHAMPAIGN. SPOTTER ACTIVATION MAY BE
NEEDED IN THIS REGION THIS AFTERNOON AND EVENING.

PLAHMER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:37 PM CDTSevere Thunderstorm WarningILXMorgan, Scott53 min
Apr 6, 11:09 AM CDTSevere Thunderstorm WarningILXKnox, Stark66 min
Apr 6, 11:32 AM CDTTornado WarningILXMarshall, Peoria, Stark43 min
Apr 6, 12:01 PM CDTTornado WarningILXWoodford44 min
Apr 6, 12:41 PM CDTSevere Thunderstorm WarningILXMcLean49 min
Apr 6, 2:04 PM CDTSevere Thunderstorm WarningILXVermilion56 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.